Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 248, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 24, 2005, 8:35 PM CST for Covington County, Alabama. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2005, 8:35 PM CST (02:35 UTC)
- Expired
- Dec 24, 2005, 8:55 PM CST
- In force
- 20 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Covington County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 250235 SVRMOB ALC039-250300- /O.NEW.KMOB.SV.W.0248.051225T0235Z-051225T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 835 PM CST SAT DEC 24 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 900 PM CST * AT 833 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ESTOTHEL...OR ABOUT 15 MILES EAST OF ANDALUSIA...AND MOVING NORTHEAST AT 45 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3128 8636 3114 8624 3119 8614 3142 8617 $$
1 follow-up statement
000 WWUS54 KMOB 250255 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 855 PM CST SAT DEC 24 2005 ALC039-250305- /O.CAN.KMOB.SV.W.0248.000000T0000Z-051225T0300Z/ COVINGTON AL- 855 PM CST SAT DEC 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COVINGTON COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO COFFEE COUNTY. LAT...LON 3128 8636 3114 8624 3119 8614 3142 8617 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 8:22 PM CST, 13 minutes earlier.
Area forecast discussion, Dec 24, 8:22 PM CST, 13 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
822 PM CST SAT DEC 24 2005
.UPDATE...UPDATED TO ADJUST PRECIPITATION AND POPS BASED ON LATEST
TRENDS. ESSENTIALLY...HAVE ISOLATED WEST OF THE RAIN AREA AND
SCATTERED AFTER MIDNIGHT WHERE THE RAIN IS NOW. ALSO ADJUSTED THE
WINDS JUST A BIT. WILL LEAVE THE SMALL CRAFT UP FOR THE MARINE
ZONES. /11
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 46 52 36 62 / 60 20 10 0
PENSACOLA 50 56 38 63 / 80 20 10 0
DESTIN 51 59 43 61 / 90 20 10 0
EVERGREEN 47 50 33 60 / 80 20 10 0
WAYNESBORO 45 49 33 60 / 40 30 10 0
CAMDEN 45 50 32 59 / 70 40 10 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY THROUGH TOMORROW GMZ650-670.
SMALL CRAFT ADVISORY THROUGH TOMORROW GMZ630.
FL...SMALL CRAFT ADVISORY THROUGH TOMORROW GMZ655-675.
MS...NONE.
&&Hazardous weather outlook, Dec 24, 5:09 AM CST, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 509 AM CST SAT DEC 24 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 509 AM CST SAT DEC 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT IS FORECAST TO SWING THROUGH THE LOWER MISSISSIPPI RIVER VALLEY TODAY. OUT AHEAD OF THE FRONT...ATMOSPHERIC MOISTURE MODIFIES. AN INCREASE IN WIND SHEAR DUE TO CHANGE OF WIND DIRECTION AND SPEED WITH HEIGHT IS FORECAST. DUE TO WIND SHEAR AND POSITION OF BETTER INSTABILITY...WE FAVOR THE AREA FROM EAST OF HIGHWAY 43 AND SOUTH OF HIGHWAY 84 AS THE BEST POTENTIAL OF SEEING ISOLATED OCCURRENCES OF SEVERE THUNDERSTORMS ALONG WITH ISOLATED TORNADOES. THE THREAT OF SEVERE WEATHER DECREASES TONIGHT AS THE FRONT MOVES EAST THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS FORECAST MONDAY AND TUESDAY. A STRONG LOW PRESSURE SYSTEM SLIDES EAST THROUGH THE DEEP SOUTH DURING THE MIDDLE OF THE WEEK...CAUSING LOW LEVEL SOUTH TO SOUTHWESTERLY WINDS TO STRENGTHEN AND INSTABILITIES TO RISE. THE LATEST COMPUTER MODEL GUIDANCE HAS CHANGED SINCE THE LAST OUTLOOK...SHOWING A POTENTIAL SEVERE WEATHER OUTBREAK ALONG THE CENTRAL GULF COAST REGION WEDNESDAY INTO WEDNESDAY NIGHT. STAY TUNED FOR LATER UPDATES FROM THE NATIONAL WEATHER SERVICE. NO HAZARDOUS WEATHER IS FORECAST THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON FOR SEVERE WEATHER.
In the hours before
Special weather statement, Dec 24, 3:35 PM CST, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 335 PM CST SAT DEC 24 2005 ALZ054-242200- WILCOX- INCLUDING THE CITIES OF...CAMDEN... 335 PM CST SAT DEC 24 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHWEST WILCOX COUNTY... AT 335 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST WEST OF SHEPPARD OR ABOUT 2 MILES SOUTH OF PINE HILL...AND MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... YELLOW BLUFF...COAL BLUFF...ROCKWEST...CAMDEN...CANTON BEND...BOYKIN AND ESTELLE THROUGH 400 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Local storm report, Dec 24, 3:39 PM CST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
339 PM CST SAT DEC 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL NEEDHAM 31.99N 88.34W
12/24/2005 1.00 INCH CHOCTAW AL LAW ENFORCEMENT
QUARTER SIZE HAIL COVERED GROUND FROM MELVIN TO NEEDHAM
0235 PM HAIL BLADON SPRINGS 31.73N 88.20W
12/24/2005 1.00 INCH CHOCTAW AL LAW ENFORCEMENT
0245 PM HAIL 2 E COFFEEVILLE 31.76N 88.06W
12/24/2005 1.75 INCH CLARKE AL LAW ENFORCEMENT
HAIL COVERED THE GROUND ALONG US HWY 84. IT LOOKED LIKE
SNOW.
0320 PM HAIL THOMASVILLE 31.91N 87.74W
12/24/2005 1.00 INCH CLARKE AL EMERGENCY MNGR
&&
GARYBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 6:21 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Escambia, Mobile | 24 min |
| Dec 24, 6:50 PM CST | Special Marine Warning | MOB | 25 min | |
| Dec 24, 7:03 PM CST | Special Marine Warning | MOB | 27 min | |
| Dec 24, 7:14 PM CST | Special Marine Warning | MOB | 46 min | |
| Dec 24, 7:27 PM CST | Special Marine Warning | MOB | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.